Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 277, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 15, 2004, 5:01 PM CDT for Neshoba County, Newton County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2004, 5:01 PM CDT (22:01 UTC)
- Expired
- Jul 15, 2004, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 2:20 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1273 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 152201 SVRJAN MSC099-101-152245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 501 PM CDT THU JUL 15 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI * UNTIL 545 PM CDT * AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF NESHOBA...OR ABOUT 15 MILES SOUTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR UNION AT 510 PM CDT BE NEAR LITTLE ROCK AT 520 PM CDT BE NEAR DECATUR AT 530 PM CDT DAMAGING WINDS...HEAVY RAIN AND HAIL ARE LIKELY. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HAIL TO THE SIZE OF QUARTERS IS LIKELY WITH THIS STORM. LAT...LON 3272 8921 3254 8932 3235 8918 3249 8897 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 12:55 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 15, 12:55 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1255 PM CDT THU JUL 15 2004 && .SHORT TERM...SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT...BUT EXPECT FOCUS TO SHIFT SOUTH TONIGHT. NEXT CONCERN WILL BE FRIDAY AFTERNOON THROUGH SATURDAY AS THE FRONTAL BOUNDARY PUSHES SOUTHWARD OVER THE AREA. EXPECT CONVECTION TO DEVELOP FRIDAY AFTERNOON ALONG AND SOUTH OF THE FRONTAL BOUNDARY AS THE ATMOSPHERE WILL BE EXTREMELY UNSTABLE WITH CAPES NEAR 5000 J/KG. GFS INDICATES A THETA-E RIDGE EXTENDING ACROSS NORTH CENTRAL MISSISSIPPI...THIS ALONG WITH A 500MB LOW CENTERED OVER TN AND A 500MB VORT MAX MOVING THROUGH THE SAME AREA...EXPECT THE FOCUS OF ANY SEVERE ACTIVITY TO BE OVER THE NORTHERN COUNTIES...HOWEVER WILL NEED TO WATCH HOW THE MESOSCALE ENVIRONMENT EVOLVES. ANOTHER IMPULSE OF ENERGY WILL MOVE THROUGH THE AREA FRIDAY NIGHT INTO SATURDAY MORNING ALONG THE BOUNDARY. EXPECT THE FOCUS OF THUNDERSTORM ACTIVITY TO SHIFT A LITTLE FURTHER SOUTH WITH THE BOUNDARY AS IT EXTENDS ACROSS CENTRAL MS. WITH AMPLE CAPE AND SHEAR AVAILABLE SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE. SEE HWO FOR DETAILS. && .LONG TERM...COLD FRONT MOVING THROUGH THE AREA ON SATURDAY WILL GIVE WAY TO DRYING CONDITIONS AND NORTHERLY FLOW ON MONDAY. THERE WILL BE SOME RESIDUAL SHOWERS SUNDAY MORNING OVER THE SOUTHERN COUNTIES AS THE BOUNDARY HANGS UP IN THE SOUTH. EXPECT CLEARING SKIES ON MONDAY INTO TUESDAY WITH LOW U/L RH VALUES. U/L RIDGE BEGINS TO BUILD IN ON TUESDAY...WITH A RETURN TO MORE SEASONAL SOUTHERLY FLOW WITH DIURNAL THUNDERSTORMS ON WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 91 / 40 40 30 40 MERIDIAN 72 91 70 90 / 40 40 50 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...HEAT ADVISORY MUCH OF WEST AND SOUTH TIL 00Z THURSDAY. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jul 15, 4:25 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT THU JUL 15 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 162125- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 425 PM CDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THIS AFTERNOON AND EVENING OVER PORTIONS OF EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL AND SOUTH MISSISSIPPI...MAINLY SOUTH OF INTERSTATE 82. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE WHOLE OUTLOOK AREA FRIDAY AFTERNOON. A COLD FRONT HAS STALLED ACROSS NORTHEAST MISSISSIPPI THIS AFTERNOON. THE AIR SOUTH OF THE FRONT HAS BECOME VERY UNSTABLE ANY STORMS THAT DEVELOP THIS EVENING COULD QUICKLY BECOME STRONG...AND POSSIBLY SEVERE WITH LARGE HAIL AND WIND GUSTS OF 60 TO 70 MPH. THE ACTIVITY WILL GRADUALLY WEAKEN AFTER SUNSET. THE COLD FRONT WILL LIFT BACK TO THE NORTH FRIDAY AS A DEVELOPING SYSTEM APPROACHES FROM THE WEST. THE AIRMASS OVER OUR REGION WILL AGAIN BECOME VERY UNSTABLE. THE STORMS THAT DEVELOP DURING THE AFTERNOON AND EVENING COULD QUICKLY BECOME STRONG...AND POSSIBLY SEVERE WITH LARGE HAIL AND WIND GUSTS OF 60 TO 70 MPH. ...SEASONAL THREATS... HEAT INDEX VALUES WILL CONTINUE BETWEEN 105 AND 110 OVER MUCH OF THE OUTLOOK AREA UNTIL 7 PM THIS EVENING ...ESPECIALLY TO THE SOUTHWEST OF A CLEVELAND...TO LEXINGTON...TO DEKALB LINE. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... A MORE FAVORABLE SET UP FOR SEVERE THUNDERSTORMS WILL EXIST FRIDAY NIGHT INTO SATURDAY. AN UNSEASONABLY STRONG UPPER LEVEL TROUGH WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR OVER THE REGION TO SUPPORT THE PASSAGE OF ONE OR TWO CONVECTIVE COMPLEXES DURING THIS PERIOD. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH SOME STORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGER STORMS. A LITTLE COOLER AND DRIER AIR WILL FILTER INTO THE REGION AND LOWER THE THREAT FOR ANY SEVERE WEATHER SUNDAY. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED THIS EVENING...AND MAY BE NEEDED AGAIN FRIDAY NIGHT AND SATURDAY. NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 60 min |
| Jul 15, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 40 min |
| Jul 15, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 60 min |
| Jul 15, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 45 min |
| Jul 15, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 37 min |
| Jul 15, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 38 min |
| Jul 15, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 42 min |
| Jul 15, 6:08 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 42 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.